Aa
Aa
A
A
A
Close
Avatar universal

Heavy bleeding 5 days after sex

Good evening doctor... my girlfriend ended her menstruation period on the 29th of September and  we had unprotected sex 3days after. she took postinor2
Two times in that week which was on the 3rd and on the 6th of October and 5-6 days after the last sex she started bleeding heavily, feeling dizzy and feverish. Could she be pregnant?
3 Responses
Sort by: Helpful Oldest Newest
973741 tn?1342342773
COMMUNITY LEADER
Taking emergency contraceptive TWO times in a week is very unwise.  It's for emergencies and if you are having that happen more than once a year?  She needs to go on birth  control immediately otherwise it is not using that medication responsibly.  Emergency contraceptive is a big dose of hormones which is how it works to prevent pregnancy from happening.  But then you have all those extra hormones circulating in your system which she has x 2 since she took it two times. She will likely have irregular bleeding and periods for 2 to 3 months. It also will be difficult to predict when she might ovulate again so you need to use condoms to make sure pregnancy didn't happen.  The med she took works most of the time.  Her symptoms sound like hormone overload (expected) rather than pregnancy (which that early on has little to no symptoms.  

Get her on birth control!  good luck
Helpful - 0
1 Comments
Thanks a lot, but does this symptoms mean shes pregnant?
973741 tn?1342342773
COMMUNITY LEADER
So, please read what I wrote and try to understand.  HORMONES cause those symptoms and she just had a huge dose of hormones TWICE.  That can cause what she is experiencing.  But she can take a pregnancy test 2.5 weeks after the episode of unprotected sex (the last one to make sure). I expect it will be negative.  Symptoms are not used to diagnose pregnancy early on because so many other things cause the same symptoms (even PMS and a period on its way).  She is reacting to the hormones most likely that she took herself.  
Helpful - 0
1 Comments
Special, he said she was bleeding heavily two times in the week after taking the Postinor 2. He didn't say she took it two times.
134578 tn?1614729226
COMMUNITY LEADER
Sizzle, it is probably all from the morning-after pill, not from pregnancy. If she is still having symptoms, she could take a home pregnancy test, but it doesn't sound likely.
Helpful - 0
Have an Answer?

You are reading content posted in the Women's Health Community

Didn't find the answer you were looking for?
Ask a question
Popular Resources
STDs can't be transmitted by casual contact, like hugging or touching.
Syphilis is an STD that is transmitted by oral, genital and anal sex.
Normal vaginal discharge varies in color, smell, texture and amount.
Bumps in the genital area might be STDs, but are usually not serious.
Chlamydia, an STI, often has no symptoms, but must be treated.
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.